Alert archive / Nevada / Red Flag Warnings in 2006
Red Flag Warning 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 19, 2006, 3:44 AM PDT for Lincoln County, Nevada; Mohave County, Arizona. It took effect at Jun 19, 2006, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2006, 3:44 AM PDT (10:44 UTC)
- In effect from
- Jun 19, 2006, 11:00 AM PDT
- Expired
- Jun 19, 2006, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 120 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 191044 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 344 AM PDT MON JUN 19 2006 NVZ461-192315- /O.UPG.KVEF.FW.A.0009.060619T1800Z-060620T0400Z/ /O.NEW.KVEF.FW.W.0012.060619T1800Z-060620T0300Z/ LINCOLN COUNTY/ELY DISPATCH- 344 AM PDT MON JUN 19 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DISCUSSION...AN AREA OF LOW PRESSURE WILL MOVE INTO THE REGION MONDAY BRINGING AN INCREASE IN SOUTH TO SOUTHWEST WINDS. THIS...IN ADDITION TO LOW HUMIDITY AND HIGH FIRE DANGER WILL CREATE HAZARDOUS WEATHER CONDITIONS IN THE WARNED AREA. WIND GUSTS IN GENERAL WILL BE BETWEEN 25 AND 35 MPH...MAINLY IN THE AFTERNOON HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ AZZ102-192315- /O.NEW.KVEF.FW.W.0012.060619T1800Z-060620T0300Z/ NORTHWEST DESERTS-NORTHWEST PLATEAU- 344 AM MST MON JUN 19 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. DISCUSSION...AN AREA OF LOW PRESSURE WILL MOVE INTO THE REGION MONDAY BRINGING AN INCREASE IN SOUTH TO SOUTHWEST WINDS. THIS...IN ADDITION TO LOW HUMIDITY AND HIGH FIRE DANGER WILL CREATE HAZARDOUS WEATHER CONDITIONS IN THE WARNED AREA. WIND GUSTS IN GENERAL WILL BE BETWEEN 25 AND 35 MPH...MAINLY IN THE AFTERNOON HOURS.. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KVEF 191729 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1029 AM PDT MON JUN 19 2006 AZZ102-NVZ461-200130- /O.CON.KVEF.FW.W.0012.060619T1800Z-060620T0300Z/ NORTHWEST DESERTS-NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- 1029 AM PDT MON JUN 19 2006 /1029 AM MST MON JUN 19 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... DISCUSSION...AN AREA OF LOW PRESSURE IS CURRENTLY MOVING INTO CENTRAL CALIFORNIA AND WILL MOVE INTO THE FORECAST AREA TONIGHT. AS THE SYSTEM APPROACHES...WINDS WILL INCREASE LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. WIND GUSTS WILL RANGE BETWEEN 25 AND 35 MPH IN THE WARNING AREA WITH ISOLATED STRONGER GUSTS. THE GUSTY WINDS WILL COMBINE WITH LOW HUMIDITY AND VERY HIGH FIRE DANGER TO CREATE HAZARDOUS WEATHER CONDITIONS IN AND NEAR THE WARNED AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 192139 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 239 PM PDT MON JUN 19 2006 AZZ102-NVZ461-200300- /O.CON.KVEF.FW.W.0012.000000T0000Z-060620T0300Z/ NORTHWEST DESERTS-NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- 239 PM PDT MON JUN 19 2006 /239 PM MST MON JUN 19 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... DISCUSSION...AN AREA OF LOW PRESSURE OVER CENTRAL CALIFORNIA WILL MOVE INTO THE FORECAST AREA TONIGHT WITH STRONG WIND GUSTS EXPECTED TO CONTINUE THROUGH THE REST OF THE AFTERNOON AND INTO THE EARLY EVENING HOURS. AREA WIND SENSORS HAVE REPORTED WIDESPREAD WIND GUSTS RANGING BETWEEN 25 AND 35 MPH IN THE WARNING AREA WITH ISOLATED STRONGER GUSTS TO NEAR 40 MPH. THE GUSTY WINDS...LOW HUMIDITY AND VERY HIGH FIRE DANGER WILL CONTINUE TO CREATE AN ENVIRONMENT FAVORABLE FOR HAZARDOUS FIRE WEATHER CONDITIONS IN AND NEAR THE WARNED AREA THROUGH THE EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 19, 3:00 AM PDT, 44 minutes earlier.
Area forecast discussion, Jun 19, 3:00 AM PDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 300 AM PDT MON JUN 19 2006 .SYNOPSIS...HIGH PRESSURE WILL DOMINATE THE WEATHER FOR THE NEXT WEEK BRINGING WARM AND DRY CONDITIONS TO THE SOUTHWEST. AS A WEAK SYSTEM PASSES TO THE NORTH TODAY...WINDS WILL PICK UP SLIGHTLY...OTHERWISE THE WEATHER WILL REMAIN TRANQUIL. && .SHORT TERM...AS UPPER WAVE APPROACHES EXPECT WINDS TO KICK UP ESPECIALLY IN THE NORTHERN PORTION OF THE FORECAST AREA. WHILE THIS WILL HAVE LITTLE EFFECT ON THE GENERAL PUBLIC...IT WILL CREATE FIRE WEATHER PROBLEMS AT LEAST IN NORTHERN LINCOLN AND MOHAVE COUNTIES. WINDS WILL BE MARGINAL...BUT WILL LIKELY ISSUE A RED FLAG WARNING FOR THESE AREAS GIVEN THE VERY LOW RH. SLIGHT POTENTIAL FOR A VERY ISOLATED THUNDERSTORM IN THE FAR NORTHERN MOUNTAINS THE NEXT FEW AFTERNOONS...BUT NOT ENOUGH OF A CHANCE TO MENTION. OTHERWISE HIGH AND DRY. .LONG TERM...NOT MUCH CHANGE IN PROGS OR THINKING FOR THE LONG TERM. ZONAL FLOW FOR THURSDAY TURNS INTO RIDGE/HIGH NEAR THE FOUR CORNERS AREA BY THE WEEKEND. GFS STILL HINTS AT AN EAST MOVING WAVE TRANSVERSING MEXICO LATE IN THE WEEK AND HAVING MOISTURE AND QPF WITH IT. SOME CONVECTION MIGHT MAKE IT INTO NEW MEXICO AND ARIZONA BUT MOST OF IT SHOULD STAY SOUTH IF THE BORDER AND OUR FORECAST AREA AS WELL. THE ITEM OF NOTE WILL BE THE ABOVE NORMAL TEMPERATURES UNDER THE DRY RIDGE. && .FIRE WEATHER...WILL ISSUE RED FLAG FOR WIND/RH IN ZONES 461 IN NV AND 102 IN AZ. RH IS A SLAM DUNK AND WILL BE VERY VERY LOW AND WINDS WILL COME CLOSE IF NOT MEETING THE 35 MPH, 3 HOUR CRITERIA. WINDS WILL DECREASE RELATIVELY LATE THIS AFTERNOON OR EARLY THIS EVENING. && .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT...KDRA... KBIH...KDAG...KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...RED FLAG WARNING ZONES 461 AND 102 EFFECTIVE FROM LATE THIS MORNING THROUGH THIS EVENING. .AZ...NONE. .CA...NONE. BAILEY/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Nearby
Red Flag Warnings in Nevada, 2006Red Flag Warnings in Arizona, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.